MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number M8710
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a cardiac procedure on (b)(6) 2019 and suture was used.The needle separated from the suture during use.Another like device was used to complete the procedure.No devices will be returned.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: representative samples were received for evaluation.Six boxes with twelve unopened samples each of product code m8710, lot mmj097 were returned for analysis.As total was received sixty unopened samples.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.Per the conditions of the sample received, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.A manufacturing record review was performed for the finished device batch mmj097 and no non-conformances were identified.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-80576 and 2210968-2019-80676.Analysis results have been included in follow-up reports for each.

Brand Name
PROLENE SUTURE 30"(75CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8544927
Report Number2210968-2019-80676
Device Sequence Number13885964
Product Code GAW
UDI-Device Identifier10705031045842
UDI-Public10705031045842
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberM8710
Device Lot NumberMMJ097
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date05/31/2019
Patient Sequence Number1